Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Help fast
    avatar
    catinaw posted:
    My 26 year old son came down with a severe sinus infection. He had been on an antibiotic for a tooth infection and is a diabetic and the antibiotic started with "cy" and really upset his stomach. We went to the ER where they diagnosed the sinus infection, gave him a shot of antibiotic and steroid and sent him home with a regimen of prednisone, Butalb acetamin-CAFF and Amox-TR-K-CLV, which he has been taking. But, though his migraines and eye pain is better, he has blurred vision coming and going and yesterday he said he felt very weak and then slept almost all day and night. Today he has again thrown up, feels weak and says he feels numb all over.

    He is rarely this immobile and I am very concerned.
    Reply
     
    avatar
    mhall6252 responded:
    We really can't diagnose anything. It would be a good idea to either take him back to the ER or call his primary care physician for guidance.
    Michelle
    Diabetic since 5/2001
    Follow my journey at www.mch-breastcancer.blogspot.com
    Smile and the world smiles with you.
     
    avatar
    Hootyowl2 responded:
    I would definitely take him back to the ER if his primary is not immediately available.

    The antibiotic you mentioned might be CIPRO. (sounds like "cy" or sip-pro. ) It is the only one that I can take.

    I hope your son gets to feeling much better soon.

    Hooty
     
    avatar
    catinaw replied to Hootyowl2's response:
    Thank you. He had a reaction to the prednisone and was taken off the prior antibiotic and put on cipro. They diagnosed a tooth infection of all things as the original culprit. He has now had oral surgery and a positive follow up and has learned that steroids and diabetics OFTEN don't mix, something the ER doc apparently did not know.
     
    avatar
    angelintrini responded:
    My dermatologist had me on prednisone for a skin problem and my a1c went from 6.5 at the time to 9.9 !!!. Thank god it was August and I was on vacation because I was up all night and slept all day. You would think she should have known it would affect my diabetes. I was prescribed P for a month. I also packed on the pounds. Will never take it again. You should get a second opinion. I see you posted a week ago, I hope your son got help and feels better.
     
    avatar
    catinaw replied to angelintrini's response:
    My son is much better thanks. We are now taking multidophilus and echnacia (liquid) to build his immune system back up. Also working on his diet.


    Helpful Tips

    A Diabetes Reversal StoryExpert
    Many people understand that they can probably improve their diabetes by eating right and exercising, but figuring out how to make it ... More
    Was this Helpful?
    82 of 154 found this helpful

    Expert Blog

    Conquering Diabetes - Michael Dansinger, MD

    Dr. Michael Dansinger provides thoughtful tips for those with type 2 diabetes or pre-diabetes who want to reclaim their health...Read More

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.